MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in moderately tortuous and severely calcified right superficial femoral artery.A 6.0mm x 100mm x 135cm-hybrid sterling balloon catheter was advanced for dilatation.However, during the first inflation at 8 atmospheres, the balloon ruptured.The procedure was completed with a 6.0 x 200 charger balloon catheter.There were no patient complications reported.
 
Additional Manufacturer Narrative
B5 describe event or problem has been updated.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in moderately tortuous and severely calcified right superficial femoral artery.A 6.0mm x 100mm x 135cm-hybrid sterling balloon catheter was advanced for dilatation.However, during the first inflation at 8 atmospheres, the balloon ruptured.The procedure was completed with a 6.0 x 200 charger balloon catheter.There were no patient complications reported.It was further reported that the balloon deflated and removed intact from the patient's body.
 
Additional Manufacturer Narrative
B5 describe event or problem has been updated.Device evaluated by mfr.: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a longitudinal tear in the balloon 19mm from the tip and is approximately 50mm long.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a longitudinal tear in the balloon.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15973460
Report Number2124215-2022-52111
Device Sequence Number12242923
Product Code DQY
UDI-Device Identifier08714729123682
UDI-Public08714729123682
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2025
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0030298434
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/07/2022
Supplement Date Received by Manufacturer12/12/2022
01/11/2023
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date12/18/2022
01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale
Patient RaceWhite